Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Golubev series for solutions of elliptic equations


Authors: Ch. Dorschfeldt and N. N. Tarkhanov
Journal: Trans. Amer. Math. Soc. 351 (1999), 581-594
MSC (1991): Primary 35A20, 35C10
DOI: https://doi.org/10.1090/S0002-9947-99-01988-1
MathSciNet review: 1433116
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $P$ be an elliptic system with real analytic coefficients on an open set $X\subset {\Bbb R}^{n},$ and let $\Phi$ be a fundamental solution of $P.$ Given a locally connected closed set $\sigma \subset X,$ we fix some massive measure $m$ on $\sigma$. Here, a non-negative measure $m$ is called massive, if the conditions $s \subset \sigma $ and $m(s)=0$ imply that $\overline{\sigma \setminus s} = \sigma .$ We prove that, if $f$ is a solution of the equation $Pf =0$ in $X \setminus \sigma ,$ then for each relatively compact open subset $U$ of $X$ and every $1<p<\infty$ there exist a solution $f_{e} $ of the equation in $U$ and a sequence $f_{\alpha }$ ($\alpha \in {\Bbb N}^{n}_{0} $) in $L^{p} (\sigma \cap U, m) $ satisfying $\| \alpha ! f_{\alpha } \|^{1/|\alpha|}_{L^{p} (\sigma \cap U,m)} \rightarrow 0$ such that $f(x) = f_{e} (x) +\sum _{\alpha}\int _{\sigma \cap U} D^{\alpha }_{y} \Phi (x,y) f_{\alpha } (y) dm(y)$ for $x \in U \setminus \sigma .$ This complements an earlier result of the second author on representation of solutions outside a compact subset of $X.$


References [Enhancements On Off] (What's this?)

  • 1. Baernstein, A.: Representations of holomorphic functions by boundary integrals. Trans. Amer. Math. Soc. 160 (1971), 27-37. MR 44:415
  • 2. Baernstein, A.: A representation theorem for functions holomorphic off the real axis. Trans. Amer. Math. Soc. 165 (1972), 159-165. MR 45:2190
  • 3. Bourbaki, N.: Topological vector spaces. Springer-Verlag, Berlin, Heidelberg, New York, 1987. MR 88g:46002
  • 4. Fischer, B.; Tarkhanov, N.N.: A representation of solutions with singularities. Contemp. Math., vol. 212, Amer. Math. Soc., Providence, RI, 1998. CMP 98:05
  • 5. Gramsch, B.: Über das Cauchy-Weil Integral für Gebiete mit beliebigem Rand. Arch. Math. (Basel) 28 (1977), 409-421. MR 58:17206
  • 6. Grothendieck, A.: Sur les espaces (F) and (DF). Summa Brasil. Math. 3 (1954), 57-123. MR 17:765b
  • 7. Havin, V.P.: An analogue of the Laurent series, in: Investigations in modern problems of the theory of functions of a complex variable. Fizmatgiz, Moscow 1961, 121-131 (Russian).
  • 8. Havin, V.P.: Golubev series and the analyticity on a continuum, in: Linear and complex analysis problem book. Springer Lecture Notes 1043. Springer-Verlag, Berlin, Heidelberg, New York 1984. MR 85k:46007
  • 9. Köthe, G.: Topologische lineare Räume I. Springer-Verlag, Berlin, Heidelberg, New York, 1960. MR 24:A411
  • 10. Lopatinskii, Ya. B.: Behaviour of solutions of a linear elliptic system in a neighborhood of an isolated singular point. Dokl. Akad. Nauk SSSR 79 (1951) 5, 727-730 (Russian).
  • 11. Makarov, B.M.: Inductive limits of normed spaces. Dokl. Akad. Nauk SSSR 119 (1958) 6, 1092-1094 (Russian). MR 20:5412
  • 12. Rogers, J.T.; Zame, W.R.: Extension of analytic functions and the topology in spaces of analytic functions. Indiana Univ. Math. J. 31 (1982) 6, 809-818. MR 83k:30050
  • 13. Simonova, S.: A representation theorem for functions harmonic off a hyperplane. Sibirsk. Mat. Zh. 34 (1993) (Russian).
  • 14. Stein, E.M.: Singular integrals and differentiability properties of functions. Princeton University Press, Princeton 1970.
  • 15. Tarkhanov, N.N.: The structure of solutions of elliptic systems with a compact set of singularities. Izv. VUZ. Mat. 1989 no. 12, 47-56 (Russian). MR 91e:35090
  • 16. Tarkhanov, N.N.: Laurent series for solutions of elliptic systems. Nauka, Novosibirsk 1991 (Russian). MR 94e:35013
  • 17. Varfolomeev, A.L.: Analytic continuation from a continuum onto its neighborhood; in: Zap. Nauchni. Sem. Leningrad. Otdel. Mat. Inst. Stekl. (LOMI) 113 (1981), 27-40 (Russian). MR 83e:30003

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35A20, 35C10

Retrieve articles in all journals with MSC (1991): 35A20, 35C10


Additional Information

Ch. Dorschfeldt
Email: christoph@mpg-ana.uni-potsdam.de

N. N. Tarkhanov
Email: tarkhan@mpg-ana.uni-potsdam.de

DOI: https://doi.org/10.1090/S0002-9947-99-01988-1
Keywords: Solutions with singularities, real analytic coefficients, elliptic systems, Golubev series
Received by editor(s): February 15, 1995
Received by editor(s) in revised form: November 20, 1996
Additional Notes: This research was supported in part by the Alexander von Humboldt Foundation
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society